Kapanol Abuse, Signs, Symptoms and Addiction Treatment


Kapanol Abuse, Signs, Symptoms and Addiction Treatment

Kapanol is an extended-release morphine medication used to treat severe pain issues that occur round-the-clock.

While this drug is effective for the treatment of this kind of intense, long-lasting pain, patients must be very careful while taking it, and abuse can lead to addiction.


Understanding Kapanol

Morphine is a strong opioid drug, usually only prescribed in cases of severe pain. According to the National Highway Traffic Safety Administration, it can also "be used to sedate a patient pre-operatively and to facilitate the induction of anesthesia." Kapanol itself is usually only prescribed to treat pain as a brand name medication approved for use in Australia.

Sometimes, people still get ahold of Kapanol in the United States, but this is usually for the purpose of abuse. Opioid abuse, especially when concerning the use of a powerful opioid like morphine, is very dangerous and can cause addiction, overdose, and a number of other severe outcomes that will require further, intensive treatment.

Signs and Symptoms of Kapanol Use

Patients on Kapanol usually respond similarly to those who take other types of opioid medications. The drug can cause drowsiness and confusion. According to the National Library of Medicine, patients are advised not to "drive a car or operate machinery" until they know exactly how the medication will affect them. In addition, morphine can cause other side effects, including:

  • Stomach Pain
  • Cramps
  • Dry Mouth
  • Headache
  • Nervousness
  • Mood Swings
  • Small Pupils
  • Difficulty Urinating
  • Constipation


Normally, patients who are given morphine are being watched intently, as this drug is very strong and can cause other, severe side effects. However, if you are administering the drug yourself, there are a number of risks of which you should be aware.

Risks of Kapanol Use

Dependence occurs quickly in those who take morphine often and consistently, but according to the National Institute on Drug Abuse, this is not necessarily a danger sign, as it is a natural response to the medication. A person can possibly turn to abusing their medication as a result of dependence, though, so it is very important to stay in close contact with your doctor when taking any opioid drug. Tolerance can also develop quickly, and some individuals take higher doses to counteract it without realizing how serious this action can become.

Overdose is another serious risk associated with Kapanol. The drug can cause severe respiratory depression when taken in large doses, and deadly results may occur. It is important to take someone who is suspected of morphine overdose straight to the hospital, as every second counts when this issue occurs.

One must also never take sleeping pills or other depressants while using Kapanol or drink while on this medication because the effects can be intensified, potentially leading to overdose (US Food and Drug Administration).

Kapanol Abuse

According to HealthDirect, Kapanol is normally prescribed as "hard gelatin caps" because it is meant to provide modified release (or extended release) of the drug to patients. Those who abuse this medication sometimes crush the capsule in order to gain the effects of the drug all at once, which can be very dangerous. Abusing Kapanol can lead to a number of serious side effects, chief among them addiction.

Overdose, dependence, tolerance, withdrawal symptoms, and other side effects associated with the drug all become more severe and likely to occur when someone abuses Kapanol. And although this abuse may start out voluntary, patients who misuse their medication will eventually lose their control over their substance use. They will begin to crave the drug and, soon, they will do anything in order to obtain more. At this point, only professional treatment will be able to help them make a change.

Kapanol Addiction and Treatment

Kapanol addiction treatment takes time and often requires both the administration of a medication and a behavioral therapy regimen. Patients are able to minimize the severity of their cravings and withdrawal symptoms through medication while learning ways to avoid relapse through therapy. Over time, a person may need multiple treatment programs in order to avoid returning to Kapanol abuse.

This drug should only be taken as prescribed and patients who do receive a prescription should make sure to keep their doctor updated on their physical and mental status while taking Kapanol. By doing this, you can avoid the potential issues that are often intrinsically linked to abuse and addiction.

Addiction Treatment Reference

Post Discussion

  1. There are no comments for this post yet. Use the form below to be the first!

Leave a comment


Addict

To protect the integrity of our site all comments are reviewed prior to being shown, we apologize for the small delay, but this brings a better experience for our readers. SPAM & rude comments are not tolerated. Using the 'Connect with Facebook' option will get your comment up faster!

Contact A Substance Abuse Counselor

We help people take the first steps toward getting help for their drug and alcohol usage and having drug-free lifestyles. To contact an alcohol/drug abuse counselor, please call 1-800-807-0951 or have a Counselor Contact You

Socialize with us